I'm so sick of being nauseated on Plaquenil. 2 1/2 weeks in. Does it lessen? No vomiting, just pretty regular nausea. The taste from Xiidra drops def makes the nausea worse for a little while each day.

But let me tell you, the intense burning that occurs in my eyes every time I use the drops is so welcomed. A burn then my eyes feel better for a while. Always look forward to my next dose.

15 Answers

eicher
Answered 11 months ago    reply

Try taking with food. I take my plaquenil at night - sleep through the side effects.

immediate.wasp
Answered 11 months ago    reply

I do take after eating. I take mine twice a day. Bleh.

eicher
Answered 11 months ago    reply

i take 2 200 mg tablets at night. Just try to eat something when you take them and hope the nausea passes. I’ve only been taking it 5-6 months. I don’t remember nausea but since I started taking plaquenil, I had a 2 week period of diarrhea, a month of severe joint swelling and pain in my knees, and now hives for the past 3 weeks. It appears to be helping with fatigue but seems to be triggering other things. I’m trying to stick it out until my next appointment.

s_nerissa
Answered 11 months ago    reply

I take it at night as well, and always with food.

immediate.wasp
Answered 11 months ago    reply

doretha bless your heart! I've only been on it 2 1/2 weeks but my fatigue increased once I hit week 2 (when my dose was increased from 200 to 400).

eicher
Answered 11 months ago    reply

I noticed an increase in fatigue too but it seems to be getting better. Just waiting for the next new issue to appear lol. Starting this med was a decision I put a lot of thought and consideration into and I decided I’d try it for at least 6 months (unless there was a major hurdle). I’m determined to keep at it.


kamilah_teeter
Answered 11 months ago    reply

I'm on week 2 and I always take it with food and the nausea is way better


kamilah_teeter
Answered 11 months ago    reply

It does seem to me though that it is getting more frequent


pierre71
Answered 11 months ago    reply

That happened to me too... I have to make sure there is no gap between the time I eat and the time I take it, it definitely has alleviated the nausea


eicher
Answered 11 months ago    reply

Possibly take it immediately after you eat. Some meds are killer on the stomach.


cheeks63
Answered 11 months ago    reply

I take mine at night before bed


montanocontent
Answered 11 months ago    reply

It gets better, promise!! I spent three months making sure I took it two hours before food. I've been on it for over two yes now and I take it whenever, no bad effects at all


lkhoury
Answered 11 months ago    reply

My doc told me to put preservative free eye drops before the Xiidra. It doesn't burn so bad.


betrayedmanager74
Answered 11 months ago    reply

I stopped taking it after over 3 years of stomach issues. All testing upper lower GI colonoscopy gluten intolerance etc all came back normal...so we stopped plaquenil and stomach issues decreased 80% at least.


f_ullman80
Answered 11 months ago    reply

Ask for a anti- nausea med. from your doctor.


related questions